I would have posted this in a different forum, except I'm not quite sure where it should be placed as I don't know the problem. I have a 14 year old daughter. For the past 5 or so months, she's suffered from Chronic migraines. We've been seeing a neurologist for her and she has been perscribed amitriptyline for her migraines. Currently she takes a dosage of 75 mg every night. She's been taking this for about...2 to 3 months now and has never had any real problems up until about 2 weeks ago. She woke up one morning to find she could barely walk, as she was extremely dizzy and even fainted. I wasn't home to witness it but during this dizzy spell, she described the feeling as being numb all over her body, and said her vision was very blurred. It passed and she was fine after a day of laying around and sleeping. But, this morning the same incident occurred again. I was home this time and when I saw her, she looked dangerously pale. Again, it passed after awhile and her color came back, and she insisted she was fine enough to go to school. She came home tonight, very tired and slept most of the afternoon. These incidents are worrying me however, and I was wondering if it could be linked to her medication usage? We're going back to see her neurologist but we have to wait about a month and a half as she is all booked up. So, if any of you could think of anything that this could be linked to, please reply to this. It would be of great help.
I don't have any suggestion for you about what might be causing your daughter to have these spells... however-
Absolutely call the doctor right away, and if they refuse to give her an appointment in the next 2 days, then you should bring your daughter to the ER.
She should have some sort of imaging test done (MRI or CT scan). Simply because headaches along with dizziness, fainting, blurry vision can be a sign of many different serious problems...
It may turn out to be something as simple as a panic attack... but in my opinion, you just don't mess around and wait for an appointment when someone is having Neurological symptoms like your daughter is having....
So, call the Neurologist first thing in the morning and ask for and insist on getting an earlier appointment... and if you can't, then take your daughter to the ER the next time she has any symptoms at all...
I don't mean to scare you or anything, but the fact of the matter is that Neurological symptoms need to be taken very seriously in my opinion.
Thank you for your reply. She had an MRI done about a month ago. It showed nothing which was wrong with her. However, I will be sure to call nexthe neurology department and insist on them scheduling an earlier appointment. Thank you again for your reply, it was most helpful.
No, she hadn't ridden in any cars with the music overly loud that I'm aware of. She was home all of Sunday and just had woken up on Monday like that. It could be a possibility, but I'm almost sure of it.
So, if any of you could think of anything that this could be linked to, please reply to this. It would be of great help.
I am older and have been taking half that dosage at night to help control my migraines (my rheumatologist prescribed it). It's known for causeing daytime sedation. I take the generic version of Elavil; amitriptyline. It sounds like your daughter could very well be suffering the side effects of this medication. There are a number of them and it would seem a match. Take her word for it, if she has fainted, the doctor should be informed. Has she taken more then her prescribed doseage? What you have described are listed in the side effects section. My neuro at the time said that was popular to treat migraine. My rheumatologist told me to start at the lowest dose (5 mg at the start and build up until 30 mg) and see how that works out. My neuro said dosage for migraine is usually higher (and so on). I told him I am not going to take more unless it is needed. So, in my case there was doseing conflict. I took the prescribing doctors recommendation and based on what I read about the medication. The neuro at the time said there is another medication that works like amitriptyline without the side effects...
I myself have been having too many side effects. I can no longer tolerate the cardio symptoms, paresthesias or sedation. Talk to the doctor about it. I would not wait until things progress with your daughter.